Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Anxiety attacks and panic disorders - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello Doctor, I am male 26. I have a problem of anxiety and pannic disorder. 2 weeks ago i got sick and treated for pneumonia and they gave me some antibiotics, inhalers and other medications. Before taking all that I was on paroxetine once a day every night but then to treat pneumonia doctor adviced me to stop the paroxetine for a bit while I am treated for pneumonia. Now the antibiotics are over and I am only taking 1 inhaler ADVAIR which I have to take for 30 days. I like to know if I can start taking the paroxetine again or I have to go and see my doctor for that. Also last 2 days I am having alot of confusion and I feel lost and cannot focus on things? Is there anything to worry about or to do further testing for this? Please help me as I am very very very scared.
Doctor :   hi
Doctor :   let me read what you have typed
Doctor :   when was the last doctor visit after starting the antibiotics?
Doctor :   have you gone for follow up visit to see if the pneumonia is cured or not?
User :   Last visit was on last Sunday because I was not feeling better with the antibiotics
User :   so the doc gave me some steroids
Doctor :   ok
Doctor :   what symptoms are you having at present?
User :   dey tested again and the pneumonia was better
User :   confusion and feeling lost
User :   cannot focus on things feel lik i might fall or pass out
Doctor :   ok. good that pneumonia is getting better
Doctor :   you should report these symptoms to him and ask if you can start taking Paroxetine again or any alternate drug to help you overcome the anxiety symptoms
User :   you think I am having these symptoms because of my anxiety
Doctor :   that can be taken along with Advair inhaler
Doctor :   yes, the symptoms do suggest anxiety, hence i am recommending you to ask for either medication change that would not affect the Adviar use or re-start your Paroxetine since the antibiotics are over
Doctor :   but you need to consult your treating doctor and your previous doctor who is treating you for anxiety.
User :   I am very scared of any kind of heart disease and stroke
Doctor :   do you have palpitations, sweating, congestion and tight feeling in chest
User :   They have done my ECG and full blood test to see if there is anything but all the reports were normal
Doctor :   then there is no need to worry about them, as the reports came back normal
User :   I do get some chest pains but I am been getting that for a long time, I have consulted cardiologist and after doing the test with him as well he declared that I don't have any heart disease
User :   I do get cold sweat as well
Doctor :   all you need to do is report back to your treating doctor for anxiety and see whether they re-start your Paroxetine or change it to something else
Doctor :   do not worry, your symptoms wil get controlled
User :   but I am not at a risk of stroke or brain damage right?
Doctor :   since I am not examining you personally I cannot say the exact possibilities, but yes, you do not need to be worried about any stroke or brain damage
Doctor :   continue to be in regular follow-up untill all your symptoms are conrolled
User :   I have one more questions, when I am at work sometimes I do feel dizzy and lack of oxygen and feel like I will fall or pass out
Doctor :   *controlled
User :   I do have fast heart rate alot of times
Doctor :   ok . since when is this happening? is it after stopping the Paroxetine use?
User :   It was before the paroxetine but then it gets better and since I stopped it I am having it badddd
Doctor :   then this feeling of dizzynes and lack of oxygen too can be attributed to anxiety itself.
User :   so I cannot start paroxetine right away I do have to see the doctor tomorrow before I can take it correct
Doctor :   yes, you wil need to see your doctor
Doctor :   as he will know the possible interactions that it can have with medications you are currently using
Doctor :   and he can suggest a safer medicine for you
Doctor :   to overcome your symptoms
Doctor :   have you followed what I have said?
User :   yea
Doctor :   is there anything else you would like to ask me?
User :   well I guess that is it for right now hope I don't pass out or anything
User :   as you can tell i have baddd anxiety
Doctor :   no you will not, try to divert your mind to something that you enjoy doing
Doctor :   play a game or go out for a walk, speak to your friends
User :   thats what I am trying but I feel lost that is why I try to find a doc online so I can ask
User :   I am not at a risk
Doctor :   no, you are not, relax for now
Doctor :   you will be fine
User :   Thanks for your help!
Doctor :   visit the emergency room if symptoms still continue to go worse
User :   Sure I will
User :   Thanks!
Doctor :   such that timely action can be provided
Doctor :   Please fill the feedback form say done when done.
Doctor :   Thanks for consulting me. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor